Advertisement

4 Responses

  1. tmana
    tmana May 14, 2011 at 7:39 am | | Reply

    Epocrates.com is available on the desktop as well as in applications for Android and iOS (iPhone, iPod, iPad). Another good option is drugs.com, which gives you information in basic, advanced-consumer, and for-professionals versions (don’t worry; you don’t need to be a pro to access the chemical-formula and statistical information). Another option, if you didn’t get that “microfilm medicolegalese” info sheet, is to google the brand name of the drug (even if you were prescribed the generic version). You should be able to access the info sheet there. You may have to lie (i.e., swear that you are a medical doctor) in order to access the information, but most of the time they don’t ask for credentials, so you’re safe being disingenuous. After all, it’s your life you’re dealing with!

  2. Barbara
    Barbara May 14, 2011 at 9:20 am | | Reply

    Regarding grapefruit and drug interactions. Sure, food and medicine interact. But one grapefruit is not going to “make your cholesterol shoot up”–statins are long acting and what matters is taking then over time. Eating grapefruit every day, or grapefruit juice–perhaps.

    Besides, who has studied whether a grapefruit a day, and the benefits it confers, is overall better for your health than the statin?

    I say, eat the grapefruit. Next week, they may know different about it and statins.

  3. Nia
    Nia March 14, 2012 at 10:59 pm | | Reply

    Thanks for answering the statins question. Being new to statins medication I didn’t know that. What can you say though about those saying statins is bad for you? Upon knowing that I was on statins, my aunt sent me this: http://articles.mercola.com/sites/articles/archive/2011/10/26/think-twice-before-using-statin-drugs.aspx

    Can you shed some light about this please?

    Thanks
    Nia

  4. Dave
    Dave June 11, 2012 at 10:25 pm | | Reply

    Even the therapeutic goods association of Australia posted a warning that the FDA is admitting that statins have some very nasty side effects such as memory loss, muscle wasting and blood sugar problems.

    http://www.tga.gov.au/safety/alerts-medicines-statins-120302.htm

Leave a Reply